Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 61, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 30, 2008, 3:51 PM CDT for Noxubee County, Mississippi. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2008, 3:51 PM CDT (20:51 UTC)
- Expired
- Jul 30, 2008, 5:03 PM CDT
- In force
- 72 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 87 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 302051 FFWJAN MSC103-302245- /O.NEW.KJAN.FF.W.0061.080730T2051Z-080730T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT WED JUL 30 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL 545 PM CDT * AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING FROM A THUNDERSTORM NEAR MACON...MOVING NORTHEAST AT 17 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROOKSVILLE AND DEERBROOK RAIN AMOUNTS UP TO 3 INCHES HAVE BEEN ESTIMATED OVER THE WARNED AREA OVER THE PAST HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3329 8880 3329 8846 3297 8848 3298 8881 $$ OLB
2 follow-up statements
000 WGUS74 KJAN 302131 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 431 PM CDT WED JUL 30 2008 MSC103-302245- /O.CON.KJAN.FF.W.0061.000000T0000Z-080730T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NOXUBEE MS- 431 PM CDT WED JUL 30 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NOXUBEE COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR MASHULAVILLE...MOVING NORTHEAST AT 8 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACON...DEERBROOK AND BROOKSVILLE STRONG THUNDERSTORMS CONTINUE TO DEVELOP OVER SOUTHWEST NOXUBEE COUNTY AND LIFT TO THE NORTHEAST OVER THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3329 8880 3329 8846 3297 8848 3298 8881 $$ OLB
000 WGUS74 KJAN 302203 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 503 PM CDT WED JUL 30 2008 MSC103-302212- /O.CAN.KJAN.FF.W.0061.000000T0000Z-080730T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NOXUBEE MS- 503 PM CDT WED JUL 30 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NOXUBEE COUNTY... THUNDERSTORMS AND HEAVY RAIN HAVE ENDED OVER THE PREVIOUSLY WARNED AREA. LAT...LON 3329 8880 3329 8846 3297 8848 3298 8881 $$ EEC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:40 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 30, 3:40 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 340 PM CDT WED JUL 30 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY...LOCAL RADARS HAVE A BAND OF SHOWERS AND THUNDERSTORMS ORIENTED WEST TO EAST ALONG THE I-20 CORRIDOR MOVING NORTH. THIS BAND HAS MOVED NORTH FROM OUR SOUTHERN COUNTIES AND PARISHES AND LIMITED HEATING. ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE BAND IN OUR NORTHEAST COUNTIES. TOGETHER THIS ACTIVITY WILL CONTINUE THROUGH THE AFTERNOON AND RAIN COOL ALL OF OUR CWFA. THUS...WL CANCEL THE HEAT ADVISORY THAT WAS IN EFFECT UNTIL 7 PM THIS EVENING FOR OUR NORTHWEST ZONES. ALL OF THE CONVECTIVE ACTIVITY SHOULD END EARLY THIS EVENING AND AM NOT EXPECTING MORE THAN ISOLATED COVERAGE ANYWHERE SO WL TRIM BACK GUIDANCE POPS IN THE SOUTH TONIGHT. IT WILL BE ANOTHER MUGGY NIGHT ACROSS THE ARKLAMISS TONIGHT. ALTHOUGH CLOUDS WILL THIN LATER THIS EVENING...MODELS INDICATE POTENTIAL FOR STRATUS TO REDEVELOP TOWARD MORNING. THIS WILL HELP HOLD MORNING LOW TEMPERATURES IN THE MID 70S FOR MOST SITES. DECENT COVERAGE OF RAIN AND NO HEAT ADVISORY IS EXPECTED THURSDAY. WL STILL HAVE A WARM MOIST AIRMASS IN PLACE THURSDAY. SURFACE DEW POINTS WILL REMAIN IN THE LOW TO MID 70S WITH PWS ABOVE TWO INCHES. WL BECOME UNDER THE INFLUENCE OF AN UPPER TROUGH FROM THE NORTHWEST WHICH WILL COMBINE WITH DAYTIME HEATING TO ENHANCE COVERAGE OF STORMS. STORMS WILL BE SLOW MOVING AND WITH PWS WELL ABOVE TWO INCHES WL CONTINUE MENTION OF LOCALLY HEAVY RAIN. HIGH TEMPERATURES WILL BE HELD IN THE LOW TO MID 90S WHICH WILL RESULT IN HEAT INDICES WELL BELOW ADVISORY CRITERIA. ALTHOUGH ACTIVITY IN THE SOUTH SHOULD DISSIPATE DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING BUT THE GFS WITH SUPPORT FROM THE EURO SHOWS POSSIBLE MCS/REDEVELOPMENT OVER OUR NORTHERN COUNTIES THURSDAY NIGHT. THE TROUGH AXIS WILL SHIFT TO THE SOUTH AND DRIER AIR WILL MOVE INTO OUR AREA FROM THE NORTH FRIDAY. THIS WILL SHIFT GREATEST RAIN CHANCES TO OUR SOUTH. CLOUD COVER AND RAIN CHANCES SHOULD HOLD MAX TEMPERATURES INTO THE UPPER 80S TO LOWER 90S FRIDAY...THUS PROVIDING A SECOND DAY OF RELIEF FROM THE RECENT OPPRESSIVE HEAT. .LONG TERM...THE LONG TERM CONTINUES TO BE SIMILAR TO PREV FORECASTS WITH WHAT LOOKS LIKE OUR WET PERIOD COMING TO AN END ON FRI THEN HAVING A UPPER RIDGE BUILD JUST TO OUR NORTH AND ALLOWING FOR SOME HEAT TO RETURN TO THE AREA. THIS ROUND OF GUID IS MORE BULLISH WITH THE DEVELOPING UPPER RIDGE AND BOTH THE GFS/EURO NOW HAVE A 595-596 DM MID LEVEL RIDGE BUILDING JUST N OF OUR REGION BY MON/TUE. EVEN WITH THE RIDGE DEVELOPING BY EARLY NEXT WEEK...THERE STILL SEEMS TO BE SOME SMALL PRECIP CHANCES LINGERING. FORECAST SPECIFICS BELOW. BY FRI NIGHT...MOST ACTIVITY SHOULD BE DONE WITH. HOWEVER...SOME STUFF MAY LINGER AND WILL JUST STICK WITH GUID POPS FOR NOW TO COVER THE FIRST PART OF THE EVENING. SAT WILL BE A TOUGH PERIOD. THE UPPER RIDGE WILL BEGIN TO BUILD IN FROM THE NW/N. DRIER AND WARMER MID LEVEL AIR WILL PUSH SOUTHWARD AND PUT AN END TO THE RAIN CHANCES FOR SOME AREAS. THE BIG QUESTION IS JUST HOW FAR SOUTH THIS CAN MAKE IT. AT THIS POINT...I AM NOT SURE IF THE I-20 CORRIDOR AND AREAS SOUTH WILL GET THAT SUBSIDENT AREA QUICK ENOUGH. DUE TO THIS...WILL FOLLOW GUID POPS FOR THE CENTRAL/SOUTH SECTIONS WITH 30-40%. THIS COULD EASILY GET PUSH FURTHER SOUTH IF THAT RIDGE BUILDS IN A BIT FASTER. FOR SUN-WED...THE MID LEVEL RIDGE SHOULD KEEP MOST ACTIVITY AT BAY. HOWEVER...GUID CONTINUES TO INDICATE THAT THERE WILL BE SOME DISTURBANCE MOVING W UNDERNEATH THE RIDGE. NOT REAL CONFIDENT ON WHICH PERIOD THIS WILL OCCUR SO WILL JUST STICK WITH GUID POPS THROUGH MID WEEK. THOSE VALUES ARE NOT VERY HIGH AND ARE GENERALLY 20% AND FOCUSED ACROSS THE S HALF. WE WILL HAVE TO KEEP AN EYE ON SVR POTENTIAL DURING THIS TIME AS WELL B/C THE AREA WILL BE QUITE HOT AND LAPSE RATES WILL BECOME QUITE STEEP. ANY CONVECTION DURING THIS TIME COULD BE QUITE POTENT. I WILL NOT MENTION ANYTHING IN THE HWO ABOUT THIS YET AS THERE ARE JUST TOO MANY QUESTION MARKS AT THIS TIME. AS FOR TEMPS SUN-WED. THE HEAT LOOKS TO MAKE A RETURN...ESPECIALLY SUN-MON. WARM LOW LEVEL TEMPS MOVE IN FROM THE NW/N ON THOSE DAYS SUPPORTING UPPER 90S TO LOWER 100S. THE LATEST MOS GUID HAS REALLY COME UP THIS RUN AND OPPORTUNITY TO BETTER IT HAS BASICALLY GONE AWAY. I WANT TO STAY CONSERVATIVE AT THIS POINT B/C JUST HOW HOT WE WILL GET NEXT WEEK WILL DEPEND ON HOW MUCH PRECIP FALL OVER THE NEXT 3 DAYS. IF THE CWA GETS REALLY WET THEN IT WILL BE HARDER TO REACH THOSE TRIPLE DIGITS. WITH THIS...I HAVE GENERALLY FOLLOWED GUID TEMPS WITH SOME ADJ AT A FEW LOCATIONS. AS FOR ANY HEAT STRESS...THE LOW LEVEL AIRMASS LOOKS TO REMAIN HUMID AS WE BEGIN TO WARM AGAIN INTO THE 95-100 DEGREE RANGE. CURRENT INDICATIONS ARE THAT SUN-MON WILL SEE HEAT INDICES BETWEEN 105 AND 110 DEGREES AGAIN. I WILL MENTION THIS POTENTIAL IN THE HWO. /CME/ && .AVIATION...SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTH ACROSS THE AREA. RAIN WILL LIKELY MOVE INTO GWO AND GTR IN THE NEXT HOUR OR TWO. MUCH OF THE RAIN HAS MOVED NORTH OF HBG AND THERE SEEMS TO BE LITTLE REDEVELOPMENT. STILL LOOKING FOR THE RAIN TO END BY 3Z ACROSS THE REGION. WITH VFR CONDITIONS EXPECTING TO DEVELOP AT MOST LOCATIONS. WITH LIGHT SOUTHERLY FLOW...COULD SEE MORE STRATUS AND FOG MOVING INTO HBG AROUND 9Z. RAIN SHOULD BEGIN ACROSS THE AREA AROUND 15Z AND CONTINUE INTO THE AFTERNOON. THUNDER WILL BE NEEDED AT ALL LOCATIONS BY THE AFTERNOON. /07/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 90 74 92 / 18 56 52 56 MERIDIAN 73 91 73 89 / 20 60 62 59 VICKSBURG 75 93 75 94 / 17 43 44 46 HATTIESBURG 74 90 73 89 / 19 75 33 59 NATCHEZ 74 91 74 91 / 18 71 25 56 GREENVILLE 75 95 75 94 / 19 37 49 25 GREENWOOD 75 92 75 93 / 19 46 61 31 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 22 LONG TERM: CME AVIATION:07
Hazardous weather outlook, Jul 30, 2:38 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT WED JUL 30 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 238 PM CDT WED JUL 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY SLOW MOVING SHOWERS AND THUNDERSTORMS MOVING THROUGH THE VERY MOISTURE ATMOSPHERE WILL PRODUCE PERIODS OF HEAVY RAINFALL. PONDING OF WATER IS LIKELY...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. MINOR FLOODING WILL BE POSSIBLE IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 30, 10:35 AM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1035 AM CDT WED JUL 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 1 SW HATTIESBURG 31.30N 89.32W
07/29/2008 FORREST MS EMERGENCY MNGR
LOCALIZED STREET FLOODING AT SANDY RUN ROAD.
&&
JFAIRLYLocal storm report, Jul 30, 11:08 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1108 AM CDT WED JUL 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 WSW MADISON 32.44N 90.14W
07/29/2008 MADISON MS NWS EMPLOYEE
FEW TREES AND SEVERAL LARGE LIMBS DOWN AROUND THE WESTERN
PART OF THE CITY OF MADISON
&&
FXALocal storm report, Jul 30, 11:21 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1121 AM CDT WED JUL 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 2 W WEST HATTIESBURG 31.32N 89.41W
07/29/2008 E50 MPH LAMAR MS PUBLIC
ESTIMATED 50 MPH WIND GUST
&&
JFAIRLYLocal storm report, Jul 30, 11:44 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1144 AM CDT WED JUL 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG PACHUTA 32.04N 88.88W
07/29/2008 CLARKE MS PUBLIC
TREE DOWN ALONG HWY 11
&&
JFAIRLYSpecial weather statement, Jul 30, 2:51 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT WED JUL 30 2008 MSZ043-049-302035- RANKIN MS-MADISON MS- 251 PM CDT WED JUL 30 2008 A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN EXTENDED FROM FLOWOOD TO LEESBURG...MOVING NORTH AT 15 MPH. THESE STORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL AS THEY MOVE NORTH. PONDING OF WATER WILL OCCUR IN POOR DRAINAGE. MINOR FLOODING WILL BE POSSIBLE IN LOW LYING AREAS. PEOPLE IN EAST CENTRAL MADISON AND NORTHEASTERN RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Jul 30, 3:19 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 319 PM CDT WED JUL 30 2008 MSZ039-302030- NOXUBEE MS- 319 PM CDT WED JUL 30 2008 ...STRONG THUNDERSTORM WITH HEAVY RAINFALL OVER NOXUBEE COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAINFALL WAS LOCATED 4 MILES WEST OF MACON AT 319 PM CDT. OTHER STRONG STORMS WITH HEAVY RAINFALL WERE LOCATED NEAR MASHULAVILLE AND 4 MILES SOUTHEAST OF MACON. THESE STORMS WERE ALL MOVING NORTHEAST AT 11 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING WAS ALSO OCCURRING WITH THESE STORMS. PEOPLE IN NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY. OLB
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.